Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2018, 4:24 PM EDT for Fairfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 25, 2018, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fairfield County, SC, Kershaw County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 62 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:34 PM EDT | TSTM WND DMG | Winnsboro Mills, SC | TREE DOWN ON HOLLY STREET IN WINNSBORO MILLS. |
| Jun 25, 4:54 PM EDT | TSTM WND DMG | 12 N Winnsboro, SC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 12 N WINNSBORO. REPORTED SEVERAL LARGE LIMBS DOWN ALONG DAWKINSVILLE ROAD NEAR THE BLACKSTOCK COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
824
WUUS52 KCAE 252024
SVRCAE
SCC039-055-057-252115-
/O.NEW.KCAE.SV.W.0091.180625T2024Z-180625T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
424 PM EDT MON JUN 25 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northern Fairfield County in central South Carolina...
Southwestern Lancaster County in central South Carolina...
Northwestern Kershaw County in central South Carolina...
* Until 515 PM EDT.
* At 424 PM EDT, a severe thunderstorm was located 7 miles southeast
of Blackstock, or 9 miles north of Winnsboro, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winnsboro and Winnsboro Mills.
This includes Interstate 77 between mile markers 36 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves. If on or near
Lake Wateree move into dock and take shelter!
&&
LAT...LON 3455 8073 3430 8081 3436 8120 3454 8132
3456 8122 3454 8088 3457 8087
TIME...MOT...LOC 2024Z 282DEG 18KT 3450 8103
HAIL...1.00IN
WIND...60MPH
$$
LCV1 follow-up statement
771
WWUS52 KCAE 252110
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
510 PM EDT MON JUN 25 2018
SCC039-055-057-252120-
/O.EXP.KCAE.SV.W.0091.000000T0000Z-180625T2115Z/
Fairfield SC-Lancaster SC-Kershaw SC-
510 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAIRFIELD...
SOUTHWESTERN LANCASTER AND NORTHWESTERN KERSHAW COUNTIES WILL EXPIRE
AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3455 8073 3430 8081 3436 8120 3454 8132
3456 8122 3454 8088 3457 8087
TIME...MOT...LOC 2110Z 282DEG 18KT 3445 8077
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Columbia SC 333 PM EDT Mon Jun 25 2018 .SYNOPSIS... High pressure will extend from the Atlantic westward into the Gulf of Mexico through today. A hot westerly flow will continue north of this ridge locally and high temperatures will be in the mid 90s to around 100 degrees. A cold front will push into the forecast area tonight and Tuesday bringing showers and thunderstorms. Tuesday should be the coolest day in the past week or so due mainly to increased cloud cover. A more climatological pattern unfolds for the remainder of the period with increasing moisture and ridging into the Southeast. This pattern supports scattered diurnal thunderstorms and above normal temperatures. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The main concern will be the possibility of severe thunderstorms and localized flooding. A surface trough will be in the forecast area today ahead of the approaching cold front. The front is forecast to sink southward and into the area tonight. Despite strong heating and convergence into the surface trough, upper ridging will likely limit thunderstorm coverage this afternoon, except there may be considerable coverage in the north section late, with moisture pooling ahead of the cold front plus an approaching mid-level shortwave trough. The greatest coverage may be this evening closer to the maximum of diurnal instability and ahead of a mid- level shortwave trough and in an area of convergence near the front. There will be a continued threat of thunderstorms overnight with the front and upper feature in the area. The NAM and GFS depict strong instability with surface- based LI values -8 to -10. Forecast soundings indicate considerable CAPE in the hail growth region. Damaging wind and hail will be possible with the thunderstorms. Precipitable water is forecast to be around 2 inches. High rainfall rates and possible training near the front support a possibility of localized flooding. We followed a guidance for the temperature forecast. Expect peak heat index values about 105 and just below the heat advisory criteria of 110 today. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An upper trough will slowly move eastward from the Great Lakes into New England during this time period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Wednesday ahead of this trough, while a drying trend starts on Thursday as a front pushes offshore. Temperatures will be near normal Tuesday and Wednesday and then above normal on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure aloft builds over the Mid Atlantic States this weekend. This results in an onshore flow across the region which will likely enhance the seabreeze front. Temperatures will be above normal with the H5 heights. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR conditions should persist through the day, until showers and thunderstorms bring restrictions this evening. A surface trough will be in the forecast area today ahead of the approaching cold front. The front is forecast to sink southward and into the area tonight. Despite strong heating and convergence into the surface trough, upper ridging will likely limit thunderstorm coverage during much of the afternoon. The hi-res models do show scattered convection developing between 20Z and 23Z, but confidence is too low to include in the terminal forecasts at this time. The greatest coverage may be this evening closer to the maximum of diurnal instability and ahead of a mid-level shortwave trough and in an area of convergence near the front. Kept thunderstorms in the terminal forecasts during the 00z to 04z time frame. There will be a continued threat of thunderstorms overnight with the front and upper feature in the area. Damaging wind and hail will be possible with the thunderstorms. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 25, 2:17 AM EDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 217 AM EDT Mon Jun 25 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 217 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind and hail will be possible this afternoon and tonight. The threat will be greatest this evening. There will also be a possibility of very heavy rain leading to localized flooding this afternoon and especially tonight. It will be hot today with heat index values peaking near 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 10:36 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1036 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG CAMDEN 34.25N 80.61W
06/24/2018 KERSHAW SC 911 CALL CENTER
NUMEROUS TREES DOWN AND POWER OUTAGES IN AND
AROUND CAMDEN. TIME ESTIMATED FROM RADAR.
&&
RCLocal storm report, Jun 25, 12:45 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1245 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 W NORWAY 33.45N 81.15W
06/24/2018 ORANGEBURG SC PUBLIC
PECAN TREES DOWN AND METAL SIDING RIPPED
FROM HOME.
&&
RCSpecial weather statement, Jun 25, 3:37 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
337 PM EDT MON JUN 25 2018
SCZ036>038-252015-
Orangeburg SC-Calhoun SC-Clarendon SC-
337 PM EDT MON JUN 25 2018
...Strong Thunderstorms Will Impact Portions of east central
Orangeburg...east central Calhoun and southwestern Clarendon Counties
Until 415 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 336 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Summerton, or 16 miles southwest of Manning,
moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Manning, Summerton, Elloree, Santee, Eutawville and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 95 between mile markers 94 and 117.
LAT...LON 3348 8015 3347 8014 3345 8015 3346 8016
3345 8017 3345 8020 3344 8020 3345 8022
3340 8022 3338 8024 3343 8052 3358 8059
3365 8055 3371 8016 3349 8013
TIME...MOT...LOC 1936Z 272DEG 15KT 3352 8042
LCVLocal storm report, Jun 25, 4:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
406 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 E SWANSEA 33.73N 80.93W
06/25/2018 CALHOUN SC DEPT OF HIGHWAYS
REPORTED A TREE DOWN IN THE EASTBOUND SIDE
OF I-26 NEAR MILE MARKER 133.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:00 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 45 min |
| Jun 24, 8:09 PM EDT | Special Weather Statement | CAE | Kershaw | 36 min |
| Jun 24, 8:22 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 23 min |
| Jun 24, 8:38 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 37 min |
| Jun 24, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 36 min |
| Jun 24, 9:11 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 64 min |
| Jun 24, 9:27 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 33 min |
| Jun 24, 9:35 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 55 min |
| Jun 24, 9:40 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 50 min |
| Jun 24, 10:00 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 60 min |
| Jun 24, 10:09 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 36 min |
| Jun 24, 10:30 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 30 min |
| Jun 24, 10:40 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 35 min |
| Jun 24, 10:47 PM EDT | Areal Flood Advisory | CAE | Aiken | 3 hr |
| Jun 24, 10:52 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 53 min |
| Jun 24, 11:42 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 33 min |
| Jun 25, 2:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 47 min |
| Jun 25, 3:37 PM EDT | Special Weather Statement | CAE | Clarendon | 38 min |
| Jun 25, 3:48 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 42 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 39 min |
| Jun 25, 3:52 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 38 min |
| Jun 25, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 34 min |
| Jun 25, 5:34 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 26 min |
| Jun 25, 5:57 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Kershaw, Lee, Sumter | 48 min |
| Jun 25, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 32 min |
| Jun 25, 6:50 PM EDT | Special Weather Statement | CAE | Chesterfield | 25 min |
| Jun 25, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Sumter | 48 min |
| Jun 25, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 63 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 32 min |
| Jun 25, 7:24 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 66 min |
| Jun 25, 7:39 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 66 min |
| Jun 25, 7:41 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lexington, Orangeburg, Richland, Sumter | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.